View Full Version : Lamictal & skin problems


sosninity
02-07-06, 12:25 AM
My doctor wanted to put me on Lamictal for OCD, but I said "no" because of the potential side effect in which the patient basically loses his or her skin and dies.
I've had just about every side effect from every drug, and was not willing to open that door.

So I'm taking Clomipramine instead, and it seems to be helping a little.

And I've been taking Risperdal for anxiety, which works very well for me, but has made me gain a few pounds--probably would have been more, but I'm on Aderall too. So the Risperdal is winning as an appetite stimulant over the Adderall as an apetite surpressant--which it was.

wadew
03-01-06, 06:58 PM
Anyone experience bad acne on lamictal? My face is a mess i have been on lamictal for 3 months at 100 mgs

texassweetpea
09-16-06, 07:57 AM
The sometimes fatal side effect of lamictal is called stephens-johnson syndrome. It starts with a rash and then blisters and eventually skin peels off like the original poster said. It is very commonly fatal. I took it for a lil while God only knows why because my younger son had the milder form of this side effect...erythrema multiforme. he had it at 18 mo., 2.5 and 4. The doctor never found out why he got it as he was on no meds. She said it could possibly be a reaction to a virus or bacterial infection. He had circular hives with bruises in the centers. These are called target lesions. Swollen joints and couldnt walk. And this was just the minor form of stephens-johnson syndrome. I have never been so scared in my life seeing my normally hyper lil boy lay completely still and not even try to move.

Well my point to all this is lamictal can be a very dangerous drug. There are many, many other anti-convulsant/mood-stabilizers to choose from. Ones that work better in my opinion. Oh well as usual, JMHO. :soapbox: